Wildfire, Beaver
- When
- November 27, 12:45 PM CST to 6:30 PM CST
- Where
- Beaver forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
The Beaver County wildfire began around 1354CST about nine miles west northwest of Slapout Oklahoma in Beaver county. The wildfire started south of Hollow E0215 or north of Hollow E0220 and east of Hollow N1530.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Beaver County wildfire began around 1354CST about nine miles west northwest of Slapout Oklahoma in Beaver county. The wildfire started south of Hollow E0215 or north of Hollow E0220 and east of Hollow N1530. The wildfire consumed approximately twenty-five hundred acres and was caused by downed power lines. There were three homes and two other structures which were threatened, but all were saved. There were no homes or other structures damaged or destroyed. There were also no reports of any injuries or fatalities. The wildfire was contained around 1830CST and approximately five fire departments or other fire agencies responded to the wildfire including the Texas County Fire Strike Team which is comprised of the fire departments of Guymon, Hooker, Hardesty and Adams.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 27, 11:12 AM CST, 1 hour 33 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1112 AM CST Sun Nov 27 2016
.AVIATION...
Southwest winds will gust up into the 40 to 45 knot range for the
afternoon. Aviation weather warning for AMA continues until 6 pm. These
winds could kick up a little dust from time to time...so have put a
tempo group for 5SM in the blowing dust. Winds will decrease with
sunset, but still may be occasionally gusty. VFR conditions are
expected outside of the blowing dust.
&&
.PREV DISCUSSION... /Issued 605 AM CST Sun Nov 27 2016/
AVIATION...
For the 12Z TAFs, MVFR cigs at KGUY and KDHT along with IFR cigs at
KAMA will erode by late this morning. The greatest threat for some
light rain showers will be at KGUY, with lowest chance at KAMA. Have
omitted mention of this element due to uncertainty in timing. After
low cigs dissipate later this morning, wind speeds and some blowing
dust will become the primary hazards through the afternoon hours at
all terminal sites, with an AWW in effect for KAMA from 16Z until
00Z. Winds will diminish near or just after sunset at all TAF sites.
Andrade
PREV DISCUSSION... /Issued 451 AM CST Sun Nov 27 2016/
DISCUSSION...
Latest water vapor imagery shows strengthening upper low moving into
NW states while broadening shortwave trough advanced eastward over
the Rockies. Low clouds and patchy drizzle has moved over most of
the area except for the OK Panhandle as low level moisture feeds
in from the south. Some drizzle or mist is likely through the
morning hours but fog should not be an issue with surface winds in
excess of 20 mph in the AM. Some echoes are showing up on radar in
central NM. CAMs are consistent with bringing this activity eastward
across the Panhandles between 12z and 18z. This is also supported
in RAP/NAM showing some LSA in association with shortwave trough
crossing area. A dryline is also expected to develop as leeside
cyclogenesis ensues across the front range of NE CO. This should
help increase shower activity some late this morning especially
for eastern Panhandles. While forecast soundings do show some very
weak elevated instability with mid level cooling (~100
J/kg)...opted to keep thunder mention limited to far east where
convergence along dryline is maximized. Increased pops especially
across the northern and eastern CWA to account for these trends
for the morning hours. Clouds and showers will quickly be replaced
with very dry air and clear skies as the dryline pushes east of
the areas by this afternoon.
The Strengthening surface low will help tighten the pressure
gradient across the region today. The isallobaric wind response
along with a strong low and mid level jet will lead to very windy
conditions across the Panhandles. Strong southwest winds sustained
at 30 to 35 mph with gust up to 55 mph are expected generally across
the northwestern half of the CWA late this morning through the
afternoon where the best mixing and dry air intrusion is expected. A
Wind Advisory has been issued to account for this. At this time
winds are expected to stay below advy criteria in the southeastern
half of the CWA where clouds will be slower to exit as the dryline
shifts eastward...but will need to monitor closely for possible
addition of counties if winds are stronger than expected. The
downsloping winds will help temperatures rise quickly into the
60s and 70s this afternoon as very dry air behind the dryline
filters in leading to elevated fire weather conditions (see Fire
WX discussion).
Beyond Sunday models keep large scale trough over CONUS with a much
cooler and drier air mass in place over the Panhandles. A closed low
over the northern plains will help push a cold front into the
area Tuesday into Wednesday. Guidance suggest BL moisture will be
very limited along with any forcing which has lead to a dry
forecast for Tuesday. It looks like the next decent shot at
getting some precip will be next weekend as the GFS and Euro are
in fairly good agreement on cutoff upper low moving out over Baja
Peninsula towards the end of next week and eventually working
towards the southern Plains. Both models show 850 mb temps below 0
degrees celsius Friday through at least Saturday as isentropic
ascent increases across the area. This would suggest any precip
would most likely be snow. However...due to models poor handling
of elevated warm layers and the fact that a lot can change over
the next 4 to 5 days...kept rain/snow mix in for now. The current
track of upper low supports keeping best precip chances across the
southern Texas Panhandle. Stay tuned for updates on the evolution
of this storm system!
Ward
FIRE WEATHER...
Elevated fire weather conditions are expected over most of the
western half of the CWA this afternoon generally between 12 PM and 6
PM. Winds will be strong with 20 foot winds near 30 mph during
the late morning and afternoon hours. Gusts up to 55 mph can not
be ruled out. The RH is the biggest questions mark depending on
how fast the drier air comes in prior to winds decreasing and
whether or not a wetting rain occurs to affect fuel conditions as
the dryline passes through this morning. At this time min RH is
expected to drop to around 18 percent a few hours before winds
decrease and thus a Fire Danger Statement has been issued for the
western half of the outlook area. Another round of elevated
conditions are possible Monday afternoon mainly confined to the
southwestern Texas Panhandle where twenty foot winds will increase
above threshold at 20 to 25 mph and RH will drop just below 20
percent.
Ward
&&
.AMA Watches/Warnings/Advisories...
TX...Wind Advisory until 6 PM CST this evening for the following
zones: Dallam...Deaf Smith...Hansford...Hartley...Moore...
Oldham...Sherman.
OK...Wind Advisory until 6 PM CST this evening for the following
zones: Beaver...Cimarron...Texas.
&&
15/16HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 502 AM CST SUN NOV 27 2016 OKZ001>003-TXZ001>020-272315- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 502 AM CST SUN NOV 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. STRONG SOUTHWEST WINDS AROUND 30 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED LATE THIS MORNING THROUGH THE AFTERNOON ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHWESTERN TEXAS PANHANDLE. A WIND ADVISORY HAS BEEN ISSUED IN THESE LOCATIONS FROM 10 AM TO 6 PM TODAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR EASTERN PANHANDLES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE SOUTHWESTERN TEXAS PANHANDLE MONDAY AFTERNOON. WINTER PRECIPITATION IS POSSIBLE ON FRIDAY AND SATURDAY ACROSS THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD STAY ALERT FOR ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN HALF OF THE TEXAS PANHANDLE AND AGAIN MONDAY ACROSS THE SOUTHWESTERN TEXAS PANHANDLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1200 PM CST SUN NOV 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM NON-TSTM WND GST 2 W GUYMON 36.69N 101.51W
11/27/2016 M59 MPH TEXAS OK ASOS
&&
EVENT NUMBER AMA1600700
LGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1235 PM CST SUN NOV 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM NON-TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
11/27/2016 M58 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1600701
LGThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 665046.